Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 41, NWS St. Louis, MO

March 25, 2009Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 25, 2009, 12:55 PM CDT for Lewis County, Missouri. It took effect at Mar 25, 2009, 1:51 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 12:55 PM CDT (17:55 UTC)
In effect from
Mar 25, 2009, 1:51 PM CDT
Expired
Mar 26, 2009, 10:36 AM CDT
In force
21 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 11.14 ft at Mar 25, 2009, 5:00 PM CDT.

actionminormoderate5101503/2503/2603/27
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 251755
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT WED MAR 25 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.5 INCHES OF 
PRECIPITATION ACROSS THE FABIUS RIVER BASIN THE PAST 24 HOURS...
WITH NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-261755-
/O.NEW.KLSX.FL.W.0041.090325T1851Z-090327T1200Z/
/EWNM7.1.ER.090325T1851Z.090326T0000Z.090326T1200Z.NO/
1255 PM CDT WED MAR 25 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FABIUS RIVER NEAR EWING.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 10.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CREST NEAR 
  11.6 FEET BY THIS EVENING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/26  03/27  03/28  03/29  03/30

NORTH FABIUS RIVER
  EWING            11   10.84      11.0    8.6    6.8    5.9    5.4
2 follow-up statements
000 
WGUS83 KLSX 260135
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT WED MAR 25 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  NORTH FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.5 INCHES OF 
PRECIPITATION ACROSS THE FABIUS RIVER BASIN THE PAST 24 HOURS...
WITH NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-270135-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-090327T0600Z/
/EWNM7.1.ER.090325T1840Z.090325T2130Z.090326T0600Z.NO/
835 PM CDT WED MAR 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FABIUS RIVER NEAR EWING
* UNTIL LATE THURSDAY NIGHT.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/26  03/27  03/28  03/29  03/30

NORTH FABIUS RIVER
  EWING            11   11.00      10.8    8.6    6.9    5.9    5.4
000 
WGUS83 KLSX 261536
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 AM CDT THU MAR 26 2009

...THE FLOOD WARNING IS CANCELLED FOR THE NORTH FABIUS RIVER NEAR
EWING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS POINT...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-261606-
/O.CAN.KLSX.FL.W.0041.000000T0000Z-090327T0600Z/
/EWNM7.1.ER.090325T1840Z.090325T2130Z.000000T0000Z.NO/
1036 AM CDT THU MAR 26 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FABIUS RIVER NEAR EWING.
* AT 9:30 AM THURSDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.7 FEET.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   03/27  03/28  03/29  03/30  03/31

NORTH FABIUS RIVER
  EWING            11    8.4       6.9    6.1    5.3    4.7    4.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 25, 12:13 PM CDT, 42 minutes earlier.

Area forecast discussion, Mar 25, 12:13 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 PM CDT WED MAR 25 2009

.DISCUSSION...
/311 AM CDT WED MAR 25 2009/
WE WILL CONTINUE TO SEE VERY ACTIVE WEATHER OVER THE REGION INTO
THIS WEEKEND AND EARLY NEXT WEEK. FOR TODAY...WEAK SURFACE RIDGE TO
BUILD IN BEHIND THE SYSTEM THAT HAS EXITED THE AREA. WILL SEE COOLER
TEMPS FOR TODAY AND TONIGHT...THEN SLOWLY WARM UP AHEAD OF THE NEXT
WEATHER SYSTEM. TONIGHT...MODELS CONTINUE TO BRING A WEAK SHORTWAVE
THROUGH THE REGION...BUT IT WILL BE MOISTURE STARVED...SO BACKED OFF
ON SLIGHT CHANCE POPS TO THE FAR SOUTHERN SECTIONS OF CWA.

DRY CONDITIONS TO PERSIST ON THURSDAY BEFORE NEXT SIGNIFICANT
WEATHER SYSTEM BEGINS TO AFFECT THE AREA THURSDAY NIGHT. ON THURSDAY
WILL SEE HIGHS IN THE UPPER 50S TO LOWER 60S DESPITE EAST TO
SOUTHEAST FLOW OVER AREA.

MODELS CONTINUE TO TRACK NEXT SYSTEM TO THE SOUTH OF CWA...SO WE
REMAIN ON THE NORTH SIDE OF IT. WILL BEGIN TO SEE SOME RAIN SPREAD
NORTHWARD INTO AREA THURSDAY NIGHT. THUNDERSTORM CHANCES WILL
INITIALLY REMAIN OVER FAR SOUTHERN SECTIONS DURING THE DAY ON
FRIDAY...BUT WILL SPREAD NORTHWARD ALONG THE I-70 CORRIDOR FRIDAY
NIGHT AS THE SURFACE LOW LIFTS NORTHEASTWARD INTO SOUTHERN IL.

BY SATURDAY...WILL SEE COLD...RAINY CONDITIONS AS SYSTEM EXITS. SOME
CONCERN ABOUT SNOW MIXING IN DURING THE MORNING HOURS FOR NORTHERN
PORTIONS...THEN IT WARMS UP ENOUGH TO BE ALL RAIN. MODELS STILL
DONT HAVE THE BEST HANDLE ON THIS SYSTEM...BUT CURRENT RUNS ARE
INDICATING SOME ACCUMULATING SNOWS WITH IT AS IT EXITS REGION. IT
WILL DEPEND ON DEPTH OF COLD AIR...AMOUNT OF MOISTURE WITH IT AND
TRACK OF SURFACE LOW...SO WILL LEAVE FORECAST FOR SATURDAY AS IS FOR
NOW.

NO MAJOR CHANGES TO THE REST OF THE EXTENDED AT THIS TIME.

BYRD

&&

.AVIATION...
/1208 PM CDT WED MAR 25 2009/
FOR THE 18Z TAFS...ONLY MINOR CHANGES FROM PREV TAF FORECAST.
WINDS WILL REMAIIN GUSTY TODAY WITH MAINLY CI. CIG AT UIN IS
EXPECTED TO BREAK UP THIS AFTERNOON AS LOW SYSTEM CONTINUES TO
LIFT NE. WINDS WILL BECOME ELY TOMORROW AHEAD OF ANOTHER SYSTEM AS
IT APPROACHES THE REGION.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 25, 4:15 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
415 AM CDT WED MAR 25 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
415 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF THE
INTERSTATE 70 CORRIDOR FRIDAY NIGHT...AS A NEW STORM SYSTEM
IMPACTS THE NATIONS MIDSECTION.

MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:55 PM CDTAreal Flood WarningLSXBoone12 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.